Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Open Mathematics

formerly Central European Journal of Mathematics

Editor-in-Chief: Vespri, Vincenzo / Marano, Salvatore Angelo

IMPACT FACTOR 2018: 0.726
5-year IMPACT FACTOR: 0.869

CiteScore 2018: 0.90

SCImago Journal Rank (SJR) 2018: 0.323
Source Normalized Impact per Paper (SNIP) 2018: 0.821

Mathematical Citation Quotient (MCQ) 2018: 0.34

ICV 2018: 152.31

Open Access
See all formats and pricing
More options …
Volume 1, Issue 3


Volume 13 (2015)

On the secant varieties to the osculating variety of a Veronese surface

E. Ballico / C. Fontanari
Published Online: 2003-09-01 | DOI: https://doi.org/10.2478/BF02475212


In this paper we study the k-th osculating variety of the order d Veronese embedding of P n. In particular, for k=n=2 we show that the corresponding secant varieties have the expected dimension except in one case.

Keywords: tangent developable; secant variety; tangent space; fat point; zero-dimensional scheme; postulation

Keywords: 14N05

  • [1] B. Ådlandsvik: “Joins and higher secant varieties”, Math. Scand., Vol. 61, (1987), pp. 213–222. Google Scholar

  • [2] J. Alexander and A. Hirschowitz: “Polynomial interpolation in several variables”, J. of Alg. Geom., Vol. 4 (1995), pp. 201–222. Google Scholar

  • [3] J. Alexander and A. Hirschowitz: “An asymptotic vanishing theorem for generic unions of multiple points”, Invent. Math., Vol. 140, No. 2, (2000), pp. 303–325. http://dx.doi.org/10.1007/s002220000053CrossrefGoogle Scholar

  • [4] E. Ballico: “On the secant varieties to the tangent developable of a Veronese variety”, preprint, (2003). Google Scholar

  • [5] M.V. Catalisano, A.V. Geramita, A. Gimigliano: “On the secant variety to the tangential varieties of a Veronesean”, Proc. Amer. Math. Soc., Vol. 130, No. 4, (2001), pp. 975–985. Google Scholar

  • [6] J. Chipalkatti: “Tangential envelopes of Veronese varieties”, preprint, http://www.mast.queensu.ca/jaydeep/. Google Scholar

  • [7] C. Ciliberto and A. Hirschowitz: “Hypercubiques de P 4 avec sept points singuliers génériques”, C. R. Acad. Sci. Paris Sér. I Math., Vol. 313, No. 3., (1991), pp. 135–137. Google Scholar

  • [8] C. Ciliberto and R. Miranda: “Interpolations on curvilinear schemes”, J. Algebra, Vol. 203, No. 2, (1998), pp. 677–678. http://dx.doi.org/10.1006/jabr.1997.7241CrossrefGoogle Scholar

  • [9] M. Dale: “Severi’s theorem on the Veronese-surface”, J. London Math. Soc., Vol. 32, (1985), pp. 419–425. CrossrefGoogle Scholar

  • [10] C. Dionisi and C. Fontanari: “Grassmann defectivity à la Terracini”, preprint, math.AG/0112149, (to appear on Le Matematiche). Google Scholar

  • [11] A. Eastwood: “Collision de biais et application a l’interpolation”, Manuscripta Math., Vol. 67, (1990), pp. 227–249. Google Scholar

  • [12] A. Hirschowitz: “La méthode d’Horace pour l’interpolation à plusieurs variables’, Manuscripta Math., Vol. 50, (1985), pp. 337–378. http://dx.doi.org/10.1007/BF01168836CrossrefGoogle Scholar

  • [13] G. Hardi: “Rational varieties satisfying one or more Laplace equations”, Ricerche Mat., Vol. 8, (1999), pp. 123–137. Google Scholar

  • [14] F. Severi: “Intorno ai punti doppi impropri di una superficie generale dello spazio a quattro dimensioni, e ai suoi punti tripli apparenti”, Rend. Palermo, Vol. 15, (1901), pp. 33–51. http://dx.doi.org/10.1007/BF03017734CrossrefGoogle Scholar

About the article

Published Online: 2003-09-01

Published in Print: 2003-09-01

Citation Information: Open Mathematics, Volume 1, Issue 3, Pages 315–326, ISSN (Online) 2391-5455, DOI: https://doi.org/10.2478/BF02475212.

Export Citation

© 2003 Versita Warsaw. This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License. BY-NC-ND 3.0

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Alessandra Bernardi, Enrico Carlini, Maria Catalisano, Alessandro Gimigliano, and Alessandro Oneto
Mathematics, 2018, Volume 6, Number 12, Page 314
A. Bernardi, M. V. Catalisano, A. Gimigliano, and M. Idà
Canadian Journal of Mathematics, 2007, Volume 59, Number 3, Page 488
Edoardo Ballico and Claudio Fontanari
Journal of Pure and Applied Algebra, 2005, Volume 195, Number 1, Page 1
A. Bernardi, M.V. Catalisano, A. Gimigliano, and M. Idà
Journal of Algebra, 2009, Volume 321, Number 3, Page 982

Comments (0)

Please log in or register to comment.
Log in